ELR Home   Create recipe   Resource page   My recipes/favorites

Vaping Concerns and Adjusting to Lower Nicotine


#1

Started vaping about a year ago and started doing DIY shortly after. Was able to finally give up cigarettes 4 and 1/2 months ago. I was a 2 pack a day smoker for many years. I’ve been all over as far as nic mg goes. I use a subohm .13 vape and when I started out I was vaping 12mg, then did 6mg for awhile ended up vaping too much so tried going up to 9mg and 12mg to see if that would lessen the amount of liquid I vape per day. But the issues I have been having seem like this never ending withdraw or something.

I’ve had blood test, been to the doc and all checks out fine apart from slightly high cholesterol. Just before I made the switch to vaping from cigs 4 and 1/2 months ago I started getting a really weird soreness and dull pain in my left shoulder. Thats why I went to the doc because I thought there was something wrong with my heart. They did a stress test and he said my heart was fine and healthy. So I thought maybe my shoulder is messed up from extended working at the computer so I stopped that for awhile and the pain continued. Thinking it might be the PG in the juice i switched to max VG and still have this dam shoulder ache. Cant be dehydration because I drink 1 and 1/2 galons of water per day with electrolytes. I dont do any intense exercises that would trigger this, its not from physical activity, and some days its worse than others. I really don’t want it to be from vaping as vaping has saved my life as far as that goes, but I can’t help but think since the shoulder pain started after using the vape daily that something weird is going on. I’ve tried no flavor juice, still hurts. The only thing left is a reaction to the nicotine level and/or type of nicotine? I have been using super critical Carolina extracts to make my juices.

So I have decided to try 3mg. It’s day two of using 3mg to see if the shoulder pain lessens, and going to give it a good week or two before fully assessing, but dam I have felt like I have the flu all day (nic withdraws) no energy, no appetite, lightheaded, my body temps even low like 96.4, and cray anxiety attacks. Is this normal when adjusting nicotine levels down? How long does this last?

I understand this isn’t a medical forum, and I do have a doc appointment soon, just wanted to see if any fellow vapers have experienced this with pretty good health otherwise.


#2

this is what I felt when I try to vape 0 nic from 3, or when I’m in my nic craving time. I’m back to 3mg now and 6-9mg for when the craving hits me, so I think this is normal.

As for your shoulder pain, I’m sorry, but I haven’t a clue.


#3

Thanks for your reply. Yeah I guess I never really experienced nicotine withdraw when I switched to vaping. Looking it up online I found that nic withdraw can lower blood sugar and that’s kind of what I’m feeling so I’ve been sippin on some orange juice seems to be helping. I’m kind of expecting there to be no real answer for the whole shoulder pain. It’s probably totally unrelated and just a coincidence that it happened when I started vaping that’s what I’m guessing. I can’t find anything about nicotine causing joint pain.


#4

I too am not a doctor, but I find it very hard to believe that vaping has anything to do with your shoulder pain.
I started vaping 12mg juice years ago, went down to 6, then 3, and now vape 1.5mg direct lung and 3mg mouth to lung. I have never had any of the symptoms you mention and found reducing nicotine levels very easy each time. BTW, I smoked between 20-30 cigs a day for nearly 40 years before I started vaping.
I suggest going back to 6mg for a month or 2 and then reduce your nic level 1mg at a time, stay at each nic level for a month or 2 at least. That’s how I did it and as I already mentioned, I never really noticed the reduction in nicotine.


#5

yea that makes sense, I was vaping about 12-15ml of 9-12mg per day. The jump down to 3mg must have been to big of a jump. Ill go down slowly, thanks.


#6

Hey, I hope the pain you mentioned gets better. Feel free to get on here and see whats going on if you are feeling a bit anxious. We’re not serious when we’re silly, or is it the other way around. Anyway I just hope you don’t go back to analogs. I quit smoking the day I started vaping. I spent three and a half years working my way down to zero. You don’t need to be in a hurry.


#7

Nic withdrawal for the most part I’m sure. No doctor here, but I’ve been seen on shoulder issues and back issues. All usually boils down to posture, lack of muscle tone and activity.
In saying that I’ve had to make my own life adjustments to overcome my lack of doing this or that. I now work out my weak areas in the gym and even at home. Another posture thing was my favorite recliner and even my bike I ride, put risers on my bars. I take one ibuprofen a day for inflammation and so far, doctor of mine was right.

Nic levels can be difficult to adjust from each person. I would say to reduce as needed or try different mg’s throughout the day, I do. Helps with my sleep as well. If your shoulder keeps hurting the best doctors would be orthopedic ones. :slight_smile: Hope you get to feeling better soon!


#8

I had a similar shoulder pain, before I started vaping. Thought I’d stressed a rotator. Turned out it was a herniated disc. Nerves are weird things.


#9

Guess what? I’m not a doctor either, but I have a few lower back issues (scoliosis and arthritis) and can say that when I feel run down or heading for a cold or flu, my shoulders ache like mad when there isn’t really much wrong with them. So possibly your symptoms are coming from the nic withdrawal and the general run down feeling that comes with it. Good luck with it.


#10

Im not a doctor either… But My Doctor told me a long time ago that Nicotine thickens the blood, when I was having localized pains and quitting smoking would be beneficial to increase the blood flow.


#11

Go see a chiropractor and an acupuncturist you won’t regret it.


#12

I never had these kind of synthoms that youre describing, in regards to nicotine.

I started at 9mg, went to 6, down to 3 and was there for quite some time. One day i felt super dizzy and decided i need to lower it a bit.

Just like many others i went the “all or nothing” route and it didnt work. In fact i spiraled all the way up to 4.5mg.

I then started reducing my nicotine in small steps (by .5) every 2 months. For the last 8 or maybe even 10 months, i vape 0 nicotine. I dont crave it and this way, i didnt encounter much with drawel like others do with reducing it in bigger steps.

But every person is different and it might not even be vape/nicotine related. I am supporting your decision to see a doctor, only then you will know for sure. Good luck and keep us updated.


#13

I just want to say that I’m also not a doctor, and I hope you feel better!


#14

These issues regarding your shoulder pain aren’t related in no context to any nic reduction or increase. Also, I cannot imagine any dependency related to your vg/pg mix ratio. That makes no sense. Your discomfort reminds me to a shoulder impingement syndrome which is a common cause of shoulder pain. It occurs when there is impingement of tendons or bursa in the shoulder from bones of the shoulder. I went thru that 2 yrs. ago. Consult an Orthopaedic Specialist, please. A GP might not help. Good luck and get well soon!


#15

Since it’s winter lack of sun light I can only think of my experiences.

Again Im not a doctor. But when I quit smoking he put me on Wellbutrin as a smoking cessation program, along with me personally deciding to switch to vaping. Well it worked - but I must have a had a mild case of seasonal affective disorder (SAD) also, low serotonin, because all the pain and low energy and bad stuff I was having just disappeared. Good Luck hope you and your doctor come up with some release for you.

All the best!